Is this a side affect


#1

I have noticed lately that my son has started bobbing up and down when watching tv?He has been on this medication for a month now this is new…


#2

What medications is he on? That could give us a clue about possible side effects.

Blessings,

Anthony


#3

Do you know if the bobbing is involuntary or if it is something he is doing for comfort?

There is something called stimming where a person will rock back and forth or some other type of motion that is soothing to them. I think usually found with Autism but I have read about a lot of other diagnoses doing it as well.

With long-term use, atypical antipsychotics can also carry a risk of tardive dyskinesia, a condition involving repetitive, involuntary movements often of the mouth, tongue, facial muscles and upper limbs. Physicians aim to prevent its development by using the lowest effective dose of antipsychotics for the shortest time. URL: http://psychcentral.com/lib/coping-with-atypical-antipsychotic-side-effects/0002823

I would talk to his doctor about it, especially if it has started with a new medication on board.


#4

In my experience as a patient, this sounds like it could be either Tardive Dyskinesia (BIG PROBLEM) or Akathisia (MANAGEABLE PROBLEM). I have Akathisia (restless legs, relentless fidgeting, really sucks) and I am prescribed meds to treat it, and they do a good job. Propanolol and Xanax both work to make me be able to sit still and not fidget like crazy. I have severe akathisia actually, but additional meds to my Geodon cover it up. When I don’t take my Xanax on time, I can’t sit still or lay down without moving my feet and pulsing my legs, which makes it really hard to sleep.

But the good news is that Akathisia is quite treatable. I have it bad and meds knock it right out, Im sitting still right now.

Tardive Dyskinesia is a different story. It’s in the upper body, usually shoulders, face, eyes, mouth, ect. and can be irreversible, so you need a professional opinion ASAP.


#5

I find that when I’m getting a bit nervous, or my head circus is acting up, I do tend to rock. I don’t notice it until my kid sister takes my hand. If I’m getting very amped up and agitated, I’ll pace in circles I’m told. That is when my kid sis knows I’m getting very upset. But it does come and go. It’s not all the time.

His internal head could be acting up as well. Does it happen when the T.V. is not on?


#6

Respinol and coloisine I think that’s how its spelled any way we talked this morning and he said he did not think it was from the meds but I will talk to the doc on Tuesday…